J Korean Med Sci.  2019 Jun;34(24):e173. 10.3346/jkms.2019.34.e173.

A Pediatric Case of a D-Penicillamine Induced ANCA-associated Vasculitis Manifesting a Pulmonary-Renal Syndrome

Affiliations
  • 1Department of Pediatrics, Seoul National University Children's Hospital, Seoul, Korea. ilsooha@snu.ac.kr
  • 2Kidney Institute, Seoul National University Medical Research Center, Seoul, Korea.
  • 3Department of Radiology, Seoul National University Children's Hospital, Seoul, Korea.
  • 4Institute of Radiation Medicine, Seoul National University Medical Research Center, Seoul, Korea.
  • 5Department of Pathology, Seoul National University Hospital, Seoul, Korea.

Abstract

D-penicillamine has been reported to cause antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis presenting as rapidly progressive glomerulonephritis or pulmonary-renal syndrome mostly in adults. We report a pediatric case of D-penicillamine induced ANCA-associated vasculitis that manifests as a pulmonary-renal syndrome with a mild renal manifestation. A 13-year-old girl who has been taking D-penicillamine for five years under the diagnosis of Wilson disease visited the emergency room because of hemoptysis and dyspnea. She had diffuse pulmonary hemorrhage, microscopic hematuria, and proteinuria. Myeloperoxidase ANCA was positive, and a renal biopsy revealed pauci-immune crescentic glomerulonephritis. Under the diagnosis of D-penicillamine-induced ANCA-associated vasculitis, D-penicillamine was switched to trientine, and the patient was treated with plasmapheresis, glucocorticoid, cyclophosphamide, and mycophenolate mofetil. Pulmonary hemorrhage improved rapidly followed by the disappearance of the hematuria and proteinuria five months later.

Keyword

Penicillamine; Antineutrophil Cytoplasmic Antibodies; Vasculitis; Pulmonary-Renal Syndrome; Child
Full Text Links
  • JKMS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr